News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Stopped pills mid-cycle, still no period.


 Amanduhzilla - Mon Aug 13, 2007 10:52 pm

I am a 23 year old female currently taking Ortho Tri-Cyclen Lo. I missed my first two pills, and doubled up on 1 to 2 pills during the first two weeks. I am pretty sure I ovulated around week two based on body signs. I decided since there may be a chance of pregnancy, to stop taking my birth control just into my third week of pills. It has been five days since I stopped taking the pills. If I am not pregnant, should I have definitely started my period after stopping the pill mid-cycle? I have always had problems with spotting before. I know that the best way to determine pregnancy is through a test, but I was hoping that my delayed period after stopping the pills might be a sign as well. Could it just possible be a sign of hormonal imbalance?
 Debbie Miller, RN - Tue Aug 14, 2007 10:49 pm

User avatar It could be hormonal irregularity or pregnancy, either one. For future reference, it is OK to continue the pills even though there is the possibility of pregnancy. They would not hurt a developing fetus but would likely help to prevent pregnancy if you are not already pregnant. Wait until about a week after you would typically expect your period and do a pregnancy test, using first morning urine.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here